West Virginia, 2013

Damaging Winds in West Virginia, November 17, 2013

November 17, 2013 · NWS RLX · 10 events in 8 counties and zones

A strengthening low pressure lifted north through the Chicago and the Lake Michigan vicinity during the late afternoon on Sunday the 17th. A strong low level wind field existed in the Ohio Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$37,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

A strengthening low pressure lifted north through the Chicago and the Lake Michigan vicinity during the late afternoon on Sunday the 17th. A strong low level wind field existed in the Ohio Valley. Extension clouds and showers fell during the day on Sunday well ahead of the associated cold front. Surface surface dew points raised into the upper 50 degrees by nightfall on Sunday evening. Dew points peaked at 60 degrees in southern West Virginia.

As the parent low pressure center lifted north toward Ontario, the associated front swept into West Virginia during the night. Narrow bands of convective showers preceded the front. The showers were moving at 50 to 60 mph. Widespread wind gusts of 35 to 50 mph occurred. A few locations had severe wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Nov 17, 7:56 PM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Nov 17, 7:56 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
756 PM EST SUN NOV 17 2013

.SYNOPSIS...
A STRONG COLD FRONT CROSSES OVERNIGHT WITH DAMAGING WIND GUSTS
POSSIBLE...ESPECIALLY NEAR THE FRONT. DRIER/TURNING COLDER
MONDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
730 PM UPDATE...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR
REMAINDER OF EXTREME NORTHEAST KENTUCKY AND WESTERN HALF OF WEST
VIRGINIA TIL 1 AM MONDAY.

630 PM UPDATE...TORNADO WATCH CONTINUES FOR SOUTHEAST OHIO AND
EXTREME NORTHEAST KENTUCKY TIL MIDNIGHT. OTHERWISE...NO SIGNIFICANT
CHANGE TO PREVIOUS FORECAST.

PREVIOUS DISCUSSION...
MODELS CONTINUE TO SHOW A STRONG LOW LEVEL JET IN ADVANCE OF A COLD
FRONT. WITH A GOOD LINE OF CONVECTION HAVING DEVELOPED TO THE
WEST...WILL EXTEND THE WIND ADVISORY TO INCLUDE SOUTHERN COUNTIES AS
WELL. WILL HAVE TO CLOSELY MONITOR SOUTHEAST OHIO AND NORTHERN WEST
VIRGINIA FOR THE THREAT OF EVEN STRONGER WINDS AS THE LINE OF STORMS
AND COLD FRONT APPROACH.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
POST FRONTAL ENVIRONMENT TO BE LARGELY QUIET...ALTHOUGH THERE IS
SOME LOW CONFIDENCE FOR UPSLOPE SNOW SHOWERS OVER THE HIGHEST RIDGES
MONDAY NIGHT. GFS TOUCHING ON THIS MORE THAN THE NAM...ALTHOUGH SREF
ALSO HINTS AT LIGHT QPF DURING THIS TIME FRAME AS WELL. 850MB TEMPS
ONLY IN THE -6C RANGE HOWEVER...SO MAY END UP REMOVING THESE IN
UPCOMING FORECASTS. AS IT STANDS...ONLY HAVE ISOLATED SLIGHT CHANCE
POPS IN FOR A FEW OF THE RIDGES.

WILL HAVE SOME WIND TO DEAL WITH MONDAY INTO MONDAY NIGHT IN THE
STRONG PRESSURE GRADIENT AND WITH THE DOWN GLIDING WIND BEHIND THE
COLD FRONT. MOUNTAIN GUSTS OVER 30KTS NOT OUT OF THE
QUESTION...BUT WILL SUBSIDE BY DAWN TUESDAY.

ASIDE FROM THIS...HIGH PRESSURE DOMINATES THE SHORT TERM. MAX TEMPS
CRASH ON TUESDAY IN THE COLDER AIRMASS...AND WILL NOT GET OUT OF THE
40S...AND SHOULD SEE TEMPS DROP BELOW FREEZING BOTH MONDAY NIGHT AND
TUESDAY NIGHT IN LARGELY CLEAR SKIES...LESS THE NORTHEAST MOUNTAINS
AS MENTIONED FOR WEAK NORTHWEST UPSLOPE MONDAY NIGHT. SURFACE HIGH
PRESSURE DRIFTS TO THE NORTHEAST BY MID WEEK...WITH RETURN FLOW
PROVIDING A SLOW WARM UP.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MAINLY ZONAL FLOW MID WEEK WITH SOME UPPER RIDGING TAKING HOLD BY
WEEKS END. THINGS BECOME A LITTLE MURKY HEADING INTO NEXT WEEKEND
WITH SPLIT FLOW DEVELOPING AMID A RATHER STRONG UPPER TROF ACROSS
THE NE CONUS. GENERALLY FOLLOWED HPC THROUGHOUT.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
00Z MONDAY THRU 00Z TUESDAY...
BIG FEATURE THIS PERIOD WILL BE GUSTY AND POTENTIALLY DAMAGING
WINDS WITH A COLD FRONT EARLY TONIGHT.

A STRONG LOW LEVEL SOUTHERLY JET WILL CONTINUE AHEAD OF A STRONG
COLD FRONT...WHICH WILL MOVE RAPIDLY EASTWARD ACROSS THE AREA EARLY
TONIGHT. A BAND OF SHOWERS AND FEW THUNDERSTORMS WILL BE ALONG AND
AHEAD OF THIS STRONG COLD FRONT...PROVIDING MVFR CONDITIONS AT
TIMES. EXPECT WIND GUSTS OF 40 TO 50 MPH WITH ANY STRONG CONVECTION
AND WITH THE COLD FRONT ITSELF. BRIEF IFR CONDITIONS ARE ALSO
POSSIBLE ALONG AND BEHIND THE COLD FRONT...BUT CONDITIONS WILL
RAPIDLY IMPROVE TO VFR NOT FAR BEHIND THE FRONT.

06Z TO 12Z...FROM WEST TO EAST...WINDS WILL SUBSIDE AND SKIES WILL
CLEAR.

AFTER 12Z. VFR...WITH SCT CU LOWLANDS AND SCT-BKN CU MOUNTAINS.
WINDS WILL PICK UP A BIT FROM THE WEST BY 16Z WITH GUSTS TO NEAR 20
MPH.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM TO HIGH .

ALTERNATE SCENARIOS: TIMING OF SHOWERS AND COLD FRONT COULD VARY
AND HOUR OR TWO.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                                 MON
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EST 1HRLY       19   20   21   22   23   00   01   02   03   04   05   06
CRW CONSISTENCY  H    H    H    H    M    L    L    H    H    H    H    H
HTS CONSISTENCY  H    M    H    H    M    M    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    M    L    M    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    M    M    M    H    H    H
PKB CONSISTENCY  H    H    H    H    M    L    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    M    M    H    H    H    H

AFTER 00Z TUESDAY...
NO WIDESPREAD IFR IS EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 4 AM EST MONDAY FOR WVZ005>011-013>020-
     024>040-046-047.
OH...WIND ADVISORY UNTIL 4 AM EST MONDAY FOR OHZ066-067-075-076-
     083>087.
KY...WIND ADVISORY UNTIL 4 AM EST MONDAY FOR KYZ101>103-105.
VA...WIND ADVISORY UNTIL 4 AM EST MONDAY FOR VAZ003-004.

&&

SYNOPSIS...RPY/MZ/30
NEAR TERM...RPY/JMV
SHORT TERM...26
LONG TERM...30
AVIATION...JMV
Hazardous weather outlook, Nov 17, 7:28 PM EST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
728 PM EST SUN NOV 17 2013

VAZ003-004-WVZ020-027>040-046-047-190030-
DICKENSON-BUCHANAN-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
728 PM EST SUN NOV 17 2013

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ103-105-WVZ005>008-010-011-013>019-024>026-190030-
BOYD-LAWRENCE KY-WAYNE-CABELL-MASON-JACKSON WV-PLEASANTS-TYLER-
LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-MINGO-LOGAN-BOONE-
728 PM EST SUN NOV 17 2013

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...
...SEVERE THUNDERSTORM WATCH 568 IN EFFECT UNTIL 1 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND MUCH
OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101-OHZ066-067-075-076-083>087-190030-
GREENUP-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-
728 PM EST SUN NOV 17 2013

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...
...TORNADO WATCH 566 IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ102-WVZ009-190030-
CARTER-WOOD-
728 PM EST SUN NOV 17 2013

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...
...SEVERE THUNDERSTORM WATCH 568 IN EFFECT UNTIL 1 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Nov 17, 8:32 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
832 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND GST     HEMLOCK                 39.59N  82.16W
11/17/2013  E60 MPH          PERRY              OH   TRAINED SPOTTER

&&

EVENT NUMBER RLX1300967

50
Local storm report, Nov 17, 8:43 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
843 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     TSTM WND DMG     MCARTHUR                39.25N  82.47W
11/17/2013                   VINTON             OH   911 CALL CENTER

            TREE DOWN ON ROUTE 50 JUST OUTSIDE OF MCARTHUR

&&

EVENT NUMBER RLX1300968

TAX
Local storm report, Nov 17, 8:50 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
850 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND GST     2 SW ALBANY             39.21N  82.22W
11/17/2013  M57 MPH          ATHENS             OH   AWOS

&&

EVENT NUMBER RLX1300969

TAX
Special weather statement, Nov 17, 8:52 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
852 PM EST SUN NOV 17 2013

KYZ101>103-105-OHZ087-WVZ005-006-013-180245-
BOYD KY-CABELL WV-CARTER KY-GREENUP KY-LAWRENCE OH-LAWRENCE KY-
LINCOLN WV-WAYNE WV-
852 PM EST SUN NOV 17 2013

...SPECIAL WEATHER STATEMENT FOR SOUTHERN GREENUP...CARTER...BOYD AND
LAWRENCE COUNTIES IN KENTUCKY...AND SOUTHERN LAWRENCE COUNTY IN
SOUTHEAST OHIO...AND WAYNE...CABELL AND NORTHWESTERN LINCOLN COUNTIES
IN WEST VIRGINIA UNTIL 945 PM EST...

AT 849 PM EST...A LINE OF GUSTY SHOWERS WERE LOCATED ALONG A LINE
FROM 12 MILES NORTHEAST OF CARTER CAVES STATE PARK TO 5 MILES WEST
OF OLIVE HILL TO 10 MILES WEST OF MOREHEAD...MOVING SOUTHEAST AT 40
MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS LINE.

THESE WILL BE NEAR NAPLES AROUND 900 PM...CANNONSBURG AROUND 915
PM...LAVALETTE AROUND 930 PM AND GALLUP AROUND 945 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 149 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 23
IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3834 8332 3834 8324 3842 8324 3855 8312
      3859 8244 3833 8204 3789 8268 3799 8293
      3796 8300 3800 8303 3811 8290 3817 8292
      3817 8298 3819 8302 3818 8306 3826 8316
      3819 8327 3823 8331 3831 8334

30
Local storm report, Nov 17, 8:54 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
854 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND GST     ALBANY                  39.22N  82.20W
11/17/2013  E60 MPH          ATHENS             OH   TRAINED SPOTTER

&&

EVENT NUMBER RLX1300970

50
Local storm report, Nov 17, 9:02 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
902 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND GST     SOUTH SHORE             38.72N  82.96W
11/17/2013  E60 MPH          GREENUP            KY   TRAINED SPOTTER

&&

EVENT NUMBER RLX1300971

TAX

The radar

The Charleston,WV radar (KRLX), 60 km away, was scanning. The volume nearest the first event began at 02:20 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Mason

When
November 17, 9:20 PM EST
Where
Mason County, 1.4 mi ESE of Wyomia
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.762, -82.106

Large branches were blown down along Lower Five Mile Creek Road.

Thunderstorm Wind, Cabell

When
November 17, 9:35 PM EST
Where
Cabell County, 0.94 mi S of Lesage
Measured
43 kt (49 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
38.507, -82.298

A light weight metal storage outbuilding was blown down. The owner thinks the wind blew in the doors, then was about to lift the outbuilding off of its foundation.

Thunderstorm Wind, Wirt

When
November 17, 9:50 PM EST
Where
Wirt County, Elizabeth
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
39.070, -81.400

Large tree branches were broken off and thrown across a yard.

Thunderstorm Wind, Ritchie

When
November 17, 9:50 PM EST
Where
Ritchie County, Harrisville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.200, -81.050

Large branches were blown down.

Thunderstorm Wind, Roane

When
November 17, 9:52 PM EST
Where
Roane County, 1.74 mi S of Barrs to 0.6 mi WNW of Spencer
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
38.795, -81.383

Trees were blown down along the Ripley Road and in Spencer.

Thunderstorm Wind, Ritchie

When
November 17, 9:57 PM EST
Where
Ritchie County, 1.74 mi S of Smithville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
39.075, -81.097

A roof was blown off a structure and laying in the middle of the road.

Thunderstorm Wind, Harrison

When
November 17, 10:14 PM EST
Where
Harrison County, 0.78 mi E of Industrial
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
39.282, -80.556

Trees were fell onto power lines. Portions of Main and South Streets were blocked.

Thunderstorm Wind, Harrison

When
November 17, 10:15 PM EST
Where
Harrison County, 0.65 mi SSE of Industrial
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.272, -80.564

Trees were blown down along Buffalo Calf Road.

Thunderstorm Wind, Upshur

When
November 17, 10:55 PM EST
Where
Upshur County, Buckhannon Lewis Arp
Measured
63 kt (72 mph) measured gust
Reported by
AWOS
Coordinates
38.980, -80.270

Thunderstorm Wind, Randolph

When
November 17, 11:10 PM EST
Where
Randolph County, 0.22 mi E of Kingsville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
38.920, -80.026

Trees were blown down into power lines along Kingsville Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2013Every state in 2013This day in weather historyWarnings in West Virginia, November 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 477723, 477751, 477635, 477636, 477640, 477637, 477633, 477634, 477638, 477639.